For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

Nioxin Feedback

If you have used Nioxin , please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Is Nioxin safe
Is Nioxin safe or still considered carcinogenic? I have hair loss and was told it was recommended by Drs for people who had hair loss after cancer treatment. I am not one of those unfortunate people but I do have concerns about this product since I read your older review. I am currently using the shampoo, conditioner and scalp treatment. There is too much history of different kinds of cancer in my family to risk using this if it is still considered carcinogenic. Thank you!

AskDocWeb: There is still a concern that the sodium laureth sulfate in some Nioxin products may be contaminated with 1,4-dioxane. The manufacturer neither confirms nor denies the presence of this contaminant.

Nioxin shampoo & conditioner
I just turned 54 and I can attest to the benefits of Nioxin shampoo & conditioner. I started losing a lot of hair about 3 years ago & it was getting very thin. After about a month I started seeing results. It runs about $30 a set but well worth it. My hair is thicker healthier and I don't "shed" like I once did. I did try the generic Nutri-ox but didn't like it nrarly as well.

Raising heart and Panicky feeling
I have used Nioxin for about 4 weeks and about 3 weeks of use, I started waking up in the middle of the night with a raising heart and Panicky feeling. I stopped using this product less than a week ago and these panicky feelings have almost all gone away. Do you know if there is some thing in Nioxin that would cause this problem? And, of so, is this temporary? Thanks

AskDocWeb: There is nothing in Nioxin that we know of that would cause panicky feelings. Also keep in mind that a one-time event is not enough data to establish a cause-effect relationship with certainty, having a panicky feeling while using Nioxin could have been a coincidence. It's good to hear that the panic feelings are going away because that indicates that they are temporary. However, if you decide to try the Nioxin again, let us know what happens.

Does nioxin have any ingredients that could be a stimulant to the heart, Causing extra beats or palpitations?

AskDocWeb: Not that we are aware of, however, if you are on any prescription medication you may want to check this list.

Side effects
Bad headache and burning and the same headache feeling is spread to my eye ball.

Spotty itchy rash
I have just stated using Nioxin system 1 as recommended by hairdresser. When I applied thwarted spray I came as in a spotty itchy rash on my chest and neck. Could this be where it come into contact with my skin? I also put a bit on my arm to see if happened again and it just went red with a burning feeling. Should I stop using?

AskDocWeb: Sorry to hear that you had such a bad reaction. If it did that to your arm it is likely to do that anywhere on your skin that you apply it.

Conditioner or scalp treatment
I have been reading about the NIOXIn hair products on your web site. I am interested in the ingredient that is a human carcinogen, sodium laureth sulfate. I find that ingredient only in the shampoo of the Nioxin group ... not in the conditioner or scalp treatment. Is that true and does that make the conditioner and scalp treatment less of a concern for cancer risk? Thank you!

AskDocWeb: That appears to be the case. The concern about their product line is limited to those products that contain sodium laureth sulfate.

Full blown psoriasis
In late summer I went to my local Great Clips and the hairdresser mentioned my thinning hair. She recommended the Nioxin 3 step treatment and I purchased it. I have never had Psoriasis in my life but after using this shampoo for approximately 6 weeks I had full blown psoriasis. My entire scalp is covered with plaque and the flaking, itching, and burning is very hard to deal with. Not only did my scalp break out badly but also my ears.

I have been on steroids for over 2 months and can't get it to heal or stop reoccurring everytime I run out of my prescription. I put on 3 different oinments everyday and use coal tar shampoo on my entire body. I have a very public job and the flaking is horrible, not to mention I am almost bald in the front now. I have other health issues but none of them seem related to this issue. Has anyone else had a similar reaction?

Other hair shampoo's?
Just wanted to let you know I have been using Nioxin for a little over 1 week and have experienced the "panicky feeling" heartburn, nausea and dizzines. I am also a hairstylist and I am concerned that a lot of hair shampoo's do contain sodium lauryl sulfate. Is it the same for those products that contain that compound that they have an increase chance of cancer?

AskDocWeb: Just because a product contains sodium lauryl sulfate does not necessarily mean that it contains the cancer causing contaminate 1,4-dioxane. Some manufacturers go to the extra expense of removing that contaminate and proudly state that fact. Of course the ones that sell contaminated products are reluctant to give you an honest answer.

Never again
My husband used nioxin for three weeks and became depressed and very tired. I wouldnt use it again. He feels great now that he has stopped using it for three days. Never again.

Weight gain and cancer vague-ness
1/31/2013's all making sense......started the Nioxin 4 about a month ago, and some headaches, and just not feeling "right"....also doing the vitamins and have GAINED WEIGHT.....that's it, I'm DONE....especially with the cancer vague-ness......Goodbye Nioxin - you're way too expensive anyway!

Hair loss on front left of head
Date: 2/8/2013
I used nioxin 1 for years and it seemed to work ok my hair stayed pretty much the same maybe got a little thinner. I just switched to nioxin 2 when i ran out because the lady at the salon told me to and now i lost almost all the hair in the front left of my head. it had to have happened in the last coupke of weeks. the side doesnt even connect to the front of my hair anymore. there is just a couple hairs. is this the shedding? will it grow back? i dont see how i could lose that much hair this fast. that side has always been my worst but nothing like this.

AskDocWeb: Losing hair quickly in one spot sounds like it needs to be evaluated by a dermatologist. Anyone who experiences sudden, fast, or unusual hair should get it checked out.

Date: 3/8/2013
My niece used Nioxin for the first time yesterday morning and by last night she was being treated for anaphylaxis. Is there anyway to establish what may have caused this as she has never displayed ANY allergies previously. She is 16.

AskDocWeb: The specialist for establishing that would be an allergist/immunologist. They have the specialty training in the diagnosis and treatment of allergic reactions, allergic diseases, asthma and diseases of the immune system.

Nioxin - 2 - 3 - 4 - Page 5 - 6 - 7 - 8 - 9 - Last Page 10

After reviewing over a dozen of the most well-known products for hair loss we have decided to recommend Profollica.

If you find this page useful share it with others. If you have used Nioxin, use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review below:


Copyright 2007-2013 Askdocweb, Inc. All Rights Reserved. The informaiton here is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Askdocweb, Inc. may be paid a commission on products sold through links to other websites. For more information see FTC Disclaimer. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page